zbMATH — the first resource for mathematics

Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
The generalized decomposition theorem in Banach spaces and its applications. (English) Zbl 1067.46009
A Hilbert space can be decomposed as the product of a closed subspace $K$ with its orthogonal complement. An analogous result is true if $K$ is a closed convex cone and the role of the complement of $K$ is held by the polar cone of $K$. In [Appl. Math. Lett. 11, No. 6, 115--121 (1998; Zbl 0947.46012) and Field Inst. Commun. 25, 77--93 (2000; Zbl 0971.46004)], {\it Y. Alber} proved a form of a decomposition of a reflexive, strictly convex, smooth Banach space with respect to a closed convex cone. The authors present a simple proof of Alber’s decomposition, and then prove a new decomposition theorem for such Banach spaces. The decompositions are related to the best approximation operator, and the authors characterize when the generalized projection is the best approximation operator.

46B10Duality and reflexivity in normed spaces
41A50Best approximation, Chebyshev systems
49J40Variational methods including variational inequalities
Full Text: DOI
[1] Alber, Ya.I.: Metric and generalized projection operators in Banach spaces: properties and applications. Theory and applications of nonlinear operators of monotone and accretive type, 15-50 (1996) · Zbl 0883.47083
[2] Alber, Ya.I.: Generalized projections decompositions and the pythagoream-type theorem in Banach spaces. Appl. math. Lett. 11, 115-121 (1998) · Zbl 0947.46012
[3] Alber, Ya.I.: Decomposition theorem in Banach spaces. Field inst. Comm. 25, 77-93 (2000) · Zbl 0971.46004
[4] Alber, Y.; Butnariu, D.: Convergence of Bregman projection methods for solving consistent convex feasibility problems in reflexive Banach spaces. J. optim. Theory appl. 92, 33-61 (1997) · Zbl 0886.90179
[5] Alber, Ya.I.; Gurre-Delabriere, S.: On the projection methods for fixed point theorems. Analysis 21, 17-39 (2001) · Zbl 0985.47044
[6] Barbu, V.; Precupanu, Th.: Convexity and optimization in Banach spaces. (1978) · Zbl 0379.49010
[7] H.H. Bauschke, Projection algorithms and monotone operators, Ph.D. Thesis, Simon Fraser University, 1996.
[8] Chidume, C. E.; Khumalo, M.; Zegeye, H.: Generalized projection and approximation of fixed points of nonself maps. J. approx. Theory 120, 242-252 (2003) · Zbl 1022.47049
[9] Deutsch, F. R.; Maserick, P. H.: Applications of the Hahn--Banach theorem in approximation theory. SIAM rev. 9, 516-530 (1967) · Zbl 0166.10501
[10] Diestel, J.: Geometry of Banach spaces. (1975) · Zbl 0307.46009
[11] Loewy, R.; Scheider, H.: Positive operators on the n-dimensional ice cream cone. J. math. Anal. appl. 49, 375-392 (1975) · Zbl 0308.15011
[12] Moreau, J. J.: Decomposition orthogonal dun espace hilbertien selon deux cones mutuellement polaires. C. R. Acad. sci. Paris 255, 238-240 (1962) · Zbl 0109.08105
[13] Wang, Yuwen; Wang, Hui: Generalized orthogonal decomposition theorem in Banach spaces and generalized orthogonal complemented subspaces. Acta math. Sinica 44, No. 6, 1045-1050 (2001) · Zbl 1027.46013
[14] Wang, Yuwen; Yu, Jinfeng: The characterization and representative of a class of metric projection in Banach space. Acta math. Sci. 21A, 29-35 (2001) · Zbl 1018.46011
[15] Shiying Xu, Chong Li, Wenshan Yang. Non-Linear Approximation Theory in Banach Spaces, Scientific Press, Beijing, 1997 (in Chinese).
[16] Zalinescu, C.: Convex analysis in general vector spaces. (2002)